My mom who is 75 years old went to the eye doctor for her annual checkup. Her left eye vision changed from last year by 25-30%. The doctor said this is alot of change in one year. He checked her muscles and took a scan but said everything is working properly. I called her PCP to ask about her blood sugar level and he said there has never been a problem with her levels.
The only thing I can think of was that my mom started taking Glucosamine last year. Can the Glucosamine affect eye vision. Or does anyone have any suggestions. My mom is worried that there is something seriously wrong because the doctor said the next step is too see a retina specialist.
First, you need to know what is actually wrong with your mother. Did she develop a cataract? Why does the doctor think she has something wrong with her retina? What kind of scan? Why would he be concerned about her eye muscles, when this doesn't sound like an eye muscle problem? You need a better understanding of her situation.
Second, glucosamine is a large molecule that does not get inside the eye and thus is very unlikely to be the culprit. Further, when something you take orally affects you vision, it usually affects both eyes.
I neglected to mention that my mom does have the start of a cataract. The doctor noticed it last year and said it was very very small and the size has not changed. He checked her macula for damage and did an OCT scan. He is not sure at this point why her vision in her left eye has changed so much and I think that is why he is suggesting a retina specialist.
He said the cataract being very small is not likely to be the reason for vision loss. I don't know how big the cataract is but being small can it cause this much vision loss?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.